MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION CAROTID WALLSTENT; STENT, CAROTID

BOSTON SCIENTIFIC CORPORATION CAROTID WALLSTENT; STENT, CAROTID
Model Number 26665
Medical Device Problem Code Positioning Failure (1158)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/18/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluated by mfr.: the device was received with the stent in the correct place on the delivery system.The stent could not be fully deployed due to a severe kink and complete break in the outer shaft of the device.A visual and tactile inspection identified a complete break of the outer shaft located approximately at the guidewire port.A severe kink on the inner shaft was also identified at the same location.This type of damage is consistent with excessive force being applied to the device.A visual and microscopic examination identified no issues with the tip of the device.No other issues were identified during the product analysis.
 
Event or Problem Description
Reportable based on device analysis completed on 23jul2020.It was reported that stent deployment failure occurred.A 10x31,5.9f,135cm carotid wallstent was advanced for treatment but failed to deploy.The device was removed and the procedure was completed with another of the same device.No patient complications were reported.However, returned device analysis revealed shaft detached/separated.

Brand Name
CAROTID WALLSTENT
Common Device Name
STENT, CAROTID
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key10356206
Report Number2134265-2020-10334
Device Sequence Number3462615
Product Code NIM
UDI-Device Identifier08714729781127
UDI-Public08714729781127
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
P050019
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/03/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/05/2022
Device Model Number26665
Device Catalogue Number26665
Device Lot Number0022600937
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/06/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/23/2020
Initial Report FDA Received Date08/03/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1